Live Help


Forum Jump
Post New Thread  Reply
Old 16-10-2016, 03:19 PM   #1
Ballerina123
XXX
 
Ballerina123's Avatar
 
Join Date: Feb 2012
Location: North east England
I am currently:
Med change regarding venlavaxine

I'm on venlavaxine 150 mg

It has worked well and helped me become stable.
However I don't really like the side effects so would like to change. Preferably to amatryptaline because it has the most benifit in terms of what I need help with (pain, sleep and ad)

However I have heard that coming off venlavaxine can be awful (and experience withdrawl myself even when I miss one dose). I have spoken to a pharmacist and they suggest a good withdrawl drug is fluoxatine as it can reduce the with drawl.
But I don't want be on prozac. I want to be on amatryptaline. But I also don't want to be really ill with withdrawl as I work full time.

Basically I want to discuss this with my gp about the best plan of action in terms of coming off venlavaxine and starting on amatryptaline.... with maybe fluoxatine in the mix to help??...

Does that make sense?

I just would like to hear some experiences of coming off venlavaxine/ changing meds/ anything I should bring up with my Dr or ask them about?



The average,
well-adjusted adult
gets up at 7.30am feeling just plain terrible.


Call me Kate.

I have dyslexia so please excuse my poor spelling and sometimes poor understanding.


Ballerina123 is offline   Reply With Quote
One Hug Given By:
Old 16-10-2016, 05:33 PM   #2
iliketea416
 
iliketea416's Avatar
 
Join Date: Jul 2009
Location: Portsmouth
I am currently:

I came off venlaflaxine cold turkey (DON'T DO THAT!) and it was pretty horrendous but brief as the drug has a super short half life. I think if you taper it down it won't be so bad. I felt very nauseous but I believe that could have been avoided had I come off it properly. Or, in the very least, lessened.

iliketea416 is offline   Reply With Quote
Old 16-10-2016, 05:48 PM   #3
sherlock holmes
do you like my potato?
 
sherlock holmes's Avatar
 
Join Date: Mar 2004

I know that it has a reputation for being hard to come off of due to the withdrawal symptoms. The best way of doing it would be to reduce it VERY slowly. I'm not a pharmacist or doctor so I don't know exactly how many mgs to reduce it by, but essentially you reduce by a certain amount and stay there for a few weeks, then you reduce it another small amount and stay there for a few weeks and so on. You'd be looking to taper off over a period of a couple of months as the slower you go the less withdrawal you'll have. And your GP could advise about how and when to start amitriptyline. Obviously any new drug you start taking will have side effects and so you kind of want to reduce how much you get those in addition to withdrawal symptoms.



Isn’t it funny how day by day nothing changes but when you look back, everything is different…

you once called your brain a hard drive, well say hello to the virus.


sherlock holmes is offline   Reply With Quote
Old 17-10-2016, 02:52 AM   #4
lilred
 
Join Date: Feb 2012

I'm on the same dose as you and I can't even sleep in or I start getting withdrawals, so I understand how hard it might be. I'm sure they'll taper your dose down to the smallest they can, which I believe is 37.5. can you take a day off that you expect will be the worst and line it up with a weekend or your normal days off? Or maybe working will help distract you from the withdrawal. I think it's a personal choice and you know what kind of symptoms you'll be dealing with because knowing what missing a dose feels like. I think when I go off I'll take a Friday or Monday off so I have a three day weekend.

lilred is offline   Reply With Quote
Old 17-10-2016, 09:32 AM   #5
Steel Maiden
There is no place like 127.0.0.1
 
Steel Maiden's Avatar
 
Join Date: Sep 2007
Location: London

Could you just go on fluoxetine for a short while to ease the withdrawal? And then go on amitriptyline, but only when safe?

I know it is frustrating but inevitably with meds one may have to wait things out before they can get what they want.

Fluoxetine has a long half life so is easier to withdraw on.

Check out any interactions though. From what I know, fluoxetine and amitriptyline together can have cardiac effects (arrhythmias) so be careful and consult your doctor.



PM me if you want a PDF copy of the ICD-10 or the Mental Health Act 1983/2007. I ALSO HAVE THE DSM-V BOOK and am a pharmacology student.

I have a visual impairment / neurological problems so I need people to type in clear text and no funny fonts. Also excuse any typos, my vision blocks things out.
I have autism and have problems communicating, PMs included.
Just becasue I type well doesn't mean I speak well. I am only part time verbal.


Steel Maiden is offline   Reply With Quote
Old 17-10-2016, 09:11 PM   #6
Ballerina123
XXX
 
Ballerina123's Avatar
 
Join Date: Feb 2012
Location: North east England
I am currently:

Thanks guys.
After reading your replies and looking at a fact sheet on the mind website and royal college of psych website I think it's best to ask my Dr if I can take it really slow.
I went in the surgery today and booked an appointment for next Wednesday with a Dr I like so hopefully I'll be able to discuss what I need to and come up with a plan with him.

I'm gonna ask to come of venlavaxine slowly while taking fluoxatine and then when I feel the withdrawl is over I'll ask about changing to amatryptaline.



The average,
well-adjusted adult
gets up at 7.30am feeling just plain terrible.


Call me Kate.

I have dyslexia so please excuse my poor spelling and sometimes poor understanding.


Ballerina123 is offline   Reply With Quote
Old 18-10-2016, 01:40 AM   #7
lilred
 
Join Date: Feb 2012

So I find it ironic that after just posting my reply to you yesterday, I went to the psychiatrist today and she said, "I'd like to take you off the effexor." Immediately my mind was like, "nooooo" i asked for another two weeks to have time to mentally prepare, but it looks like I'll be doing the same withdrawal thing soon! PM me if you need some support or someone who knows what you're going through. I was not offered Prozac for the withdrawal period because the purpose in taking me off is to completely go off antidepressants. They can be detrimental for some with bipolar. Also, coming from an American I think it's amazing that you can get a doctor's appointment within a few days. Here in the states it takes weeks to months.

lilred is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


All times are GMT +1. The time now is 02:09 PM.

Back to top